Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 61, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 26, 2024, 3:40 PM EDT for Miami County, Montgomery County, Ohio. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 3:40 PM EDT (19:40 UTC)
- Expired
- May 26, 2024, 4:01 PM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:54 PM EDT | TSTM WND DMG | 1 Ssw Troy, OH | Tree on a house on South Mulberry Street. Time estimated from RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
793
WFUS51 KILN 261940
TORILN
OHC109-113-262015-
/O.NEW.KILN.TO.W.0061.240526T1940Z-240526T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
340 PM EDT Sun May 26 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northwestern Montgomery County in west central Ohio...
Central Miami County in west central Ohio...
* Until 415 PM EDT.
* At 340 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Englewood, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dayton, Troy, Piqua, Vandalia, Englewood, Tipp City, West Milton,
Covington, Pleasant Hill, Clayton, Union, Brookville, Phillipsburg,
Laura, Potsdam, Casstown, Ludlow Falls, Ginghamsburg, Northview,
and Circle Hill.
This includes the following Interstates...
I-70 in Ohio between mile markers 23 and 32.
I-75 in Ohio between mile markers 66 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3983 8423 3984 8440 4013 8442 4016 8428
4011 8410
TIME...MOT...LOC 1940Z 185DEG 32KT 3989 8431
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
AR2 follow-up statements
711
WWUS51 KILN 261951
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
351 PM EDT Sun May 26 2024
OHC113-262001-
/O.CAN.KILN.TO.W.0061.000000T0000Z-240526T2015Z/
Montgomery OH-
351 PM EDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
west central Ohio.
&&
LAT...LON 4011 8410 3992 8419 3992 8439 4013 8442
4016 8428
TIME...MOT...LOC 1951Z 185DEG 32KT 3999 8430
$$
OHC109-262015-
/O.CON.KILN.TO.W.0061.000000T0000Z-240526T2015Z/
Miami OH-
351 PM EDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL
MIAMI COUNTY...
At 351 PM EDT, a severe thunderstorm capable of producing a tornado
was located over West Milton, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Troy, Piqua, Tipp City, West Milton, Covington, Pleasant Hill, Union,
Casstown, Ludlow Falls, Ginghamsburg, Farrington, and Garland.
This includes I-75 in Ohio between mile markers 66 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4011 8410 3992 8419 3992 8439 4013 8442
4016 8428
TIME...MOT...LOC 1951Z 185DEG 32KT 3999 8430
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
AR383
WWUS51 KILN 262001
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
401 PM EDT Sun May 26 2024
OHC109-262011-
/O.CAN.KILN.TO.W.0061.000000T0000Z-240526T2015Z/
Miami OH-
401 PM EDT Sun May 26 2024
...THE TORNADO WARNING FOR CENTRAL MIAMI COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe limits
and no longer appears capable of producing a tornado. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
west central Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 4011 8410 3992 8419 3992 8439 4013 8442
4016 8428
TIME...MOT...LOC 1959Z 185DEG 32KT 4008 8429
$$
McGinnisWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 26, 1:35 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 26, 1:35 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 135 PM EDT Sun May 26 2024 .SYNOPSIS... At least two rounds of showers and thunderstorms are expected across the region today into tonight as embedded mid level disturbances interact with an increasingly moist and unstable airmass ahead of low pressure and a cold front. That low pressure system and cold front will move across the Great Lakes and Ohio Valley on Monday, continuing a chance of showers and thunderstorms. A cooler airmass will then settle into the Great Lakes and Ohio Valley through mid week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... For today, convective complexes extending from Illinois to Kentucky this morning were being aided by a mid level s/wv. These complexes will also likely result in the formation of one or more MCVs. The s/wv and MCVs are forecast to eject east into the middle Ohio Valley by this afternoon. Based on latest radar and model data, this estimated timing appears to be relatively accurate. This energy will couple with an advancing warm front which will bring a plume of MLCAPE values of 1000 to 1500 J/kg, occurring within a moderately sheared environment. As a result, various convection allowing models develop some type of MCS which will progress east/northeast through the area during the afternoon. Given shear and instability, some strong to severe storms will be possible with damaging wind and large hail being the main severe weather threats, although a spin up tornado can not be ruled out given the shear environment. Have gone with categorical PoPs. It appears that once this system moves through, there will likely be a period where pcpn chances will decrease substantially in the wake of this system, along with bringing a temporary decrease in overall instability due to rain cooled air and weak subsidence. Will talk about this more in the short term discussion. It will be humid with highs in the upper 70s to the lower 80s under a low level southerly flow pattern. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Models continue to advertise a secondary mid level s/wv moving into the region tonight. This feature will be associated with a stronger low level jet and stronger wind fields. The key to CAMs developing another MCS across the region will be how much of the area can recover with SB/MLCAPES to result in severe weather versus more convection that is elevated/decoupled from the surface. Right now, it appears that our southern/southwestern CWA will have the best chance to at least recover with some SB/MLCAPEs as thunderstorms develop in the low level convergent flow. As storms begin to share cold pools, the system will be pushed forward east/southeast with the 0-3 km shear vector. Damaging winds would be the main threat with isolated large hail, as well as isolated/few tornadoes possible on on individual bowing segments. Again have gone with likely to categorical PoPs. The airmass will be the most moist tonight with pwats in the 1.50 to 2.00 inch range. Thus, very heavy rain may fall in a short period of time which would pose a flood/flash flood threat. However, this should be limited if storms move at a steady pace. Will mention all hazards for today and tonight in the HWO. Pcpn is expected to taper off/diminish in area coverage late as the complex moves east/southeast. Lows tonight will fall into the lower to mid 60s. On Monday, a mean mid level trough will dig east into the Great Lakes and Ohio Valley. This will push surface low pressure and a cold front east through the region. Overall forcing appears weak with the best forcing occurring over the eastern half which is when the cold front will interact with some diurnal heating/instability. It will be locally breezy with highs ranging from the lower 70s northwest to the mid/upper 70s east. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... A couple of upper level disturbances will keep precipitation in the forecast at times from Monday night through the day on Wednesday. Dry conditions are then expected from Wednesday night through the day on Saturday. Saturday night the next chance for precipitation will occur. With the passage of the cold front prior to the long term time period, temperatures will be cooler. High temperatures in the 60s and 70s are expected with lows in the 40s and 50s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Aviation will be impacted this afternoon by a line of strong to severe thunderstorms. Gusts over 40 knots are likely at most sites, with visibilities down to IFR and ceilings MVFR. The duration of the will be around 1 to 2 hours at each TAF site, arriving at CVG and LUK near 18z, DAY and ILN 19z, reaching CMH and LCK around 21Z. A lull in thunderstorms is forecast for late this afternoon. Additional thunderstorms are forecast for this evening, though strength may be diminished compared to the initial round. Later tonight as storms diminish again, MVFR ceilings are expected to develop as the lower atmosphere approaches saturation. VFR is likely to return to CVG LUK DAY and ILN by 18z Monday. OUTLOOK...MVFR conditions possible Tuesday afternoon into Tuesday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Coniglio/Hickman SHORT TERM...Hickman LONG TERM... AVIATION...Coniglio
Hazardous weather outlook, May 26, 11:11 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1111 AM EDT Sun May 26 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271515- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 1111 AM EDT Sun May 26 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are expected this afternoon with another round of thunderstorms forecast for tonight. Damaging winds will be the main severe weather threat, but isolated large hail and isolated tornadoeswill also be possible. Rounds of heavy rain will lead to the potential for localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 26, 3:18 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
318 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM Tstm Wnd Dmg 7 W Corinth 38.48N 84.70W
05/26/2024 Owen KY Fire Dept/Rescue
Tree across Hammond Schoolhouse Road. Time
estimated from RADAR.
&&Local storm report, May 26, 3:20 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
320 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM Tstm Wnd Dmg 4 SSE Sparta 38.62N 84.88W
05/26/2024 Owen KY Fire Dept/Rescue
Three trees down on New Liberty Turnpike.
&&Local storm report, May 26, 3:22 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
322 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM Tstm Wnd Dmg 2 ENE Holton 39.08N 85.35W
05/26/2024 Ripley IN Emergency Mngr
Several large trees down vicinity 100 Old
Michigan Road.
&&Local storm report, May 26, 3:24 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
324 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM Tstm Wnd Gst 3 N Springboro 39.59N 84.23W
05/26/2024 M52 MPH Montgomery OH ASOS
&&Local storm report, May 26, 3:36 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
336 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Tstm Wnd Dmg 2 N Hillsboro 39.24N 83.61W
05/26/2024 Highland OH Public
Tree down on US62. Photo verified. Time
estimated from RADAR.
&&Local storm report, May 26, 3:40 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
340 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Gst 2 NNE Washington Court 39.57N 83.42W
05/26/2024 M49 MPH Fayette OH AWOS
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:07 PM EDT | Special Weather Statement | ILN | Hocking | 23 min |
| May 26, 1:01 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Butler, Clermont, Hamilton | 74 min |
| May 26, 1:17 PM EDT | Special Weather Statement | ILN | Adams, Butler, Clinton, Highland, Preble, Warren | 58 min |
| May 26, 1:40 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 80 min |
| May 26, 1:55 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Butler, Clermont, Clinton, Hamilton and 4 more | 65 min |
| May 26, 2:19 PM EDT | Special Weather Statement | ILN | Butler, Darke, Greene, Montgomery, Preble, Warren | 56 min |
| May 26, 2:19 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 71 min |
| May 26, 2:29 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Greene, Ross | 61 min |
| May 26, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Pike, Ross | 45 min |
| May 26, 2:55 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Darke, Greene, Mercer, Miami and 2 more | 65 min |
| May 26, 3:03 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 114 min |
| May 26, 3:03 PM EDT | Special Weather Statement | ILN | Fairfield, Franklin, Madison, Pickaway | 57 min |
| May 26, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 62 min |
| May 26, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Greene, Miami, Montgomery and 1 more | 38 min |
| May 26, 3:57 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Logan, Miami, Shelby | 63 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.